I visited my oncologist and discussed about the next step based on Dr. Slamon’s advice.
“ Because my cancer metastasized while I was on Herceptin and Tykerb (which are both antibody drugs), I am a little nervous with Herceptin and Perjeta (which is also an antibody drug),” I said.
“ But Tykerb and Perjeta work differently. If you had still cancer, I understand we should go aggressively adding chemo, but this is for maintenance and we want to rest your body, so I think just two (Herceptin + Perjeta) are fine.”
The oncologist agreed with Dr. Slamon’s advice without any questions, and we made a decision to end T-DM1, which I was on for 9 months, and start the new regimen with Herceptin and Perjeta in the next infusion in two weeks.
In my research, the side-effects of Herceptin & Perjeta included anemia and Neutropenia, fatigue, diarrhea, nausea, rash, peripheral neuropathy, etc- just like other chemo, but because I was told I would not need pre-blood test, probably at least I can cross out anemia and neutropenia.
I am not sure if the new regimen will be easy on my body, and of cause nobody is sure if it suppresses cancer and keeps me in remission. I have to trust the doctors, believe in God, who has been so faithful, and try it.
Side-Effects of a Chinese Medicine
I thought my recent problems, the dry skin and itch, were because of T-DM1, but experiencing nausea and stomach pain on top of that, I remembered that the Chinese medicine I have been taking for neuropathy and muscle ache could cause side-effects, as well.
As soon as I got up I checked the side effects of the Chinese medicine before my appointment with the oncologist at 8:30am Friday. Surely enough, rash and nausea were included in the possible side-effects along with cough and liver failure.
It is my responsibility for using the Chinese medicine, and I am so thankful that I noticed they are not because of T-DM1 but the Chinese medicine. I stopped the Chinese medicine, and hope the problems will go away soon.